MAUDE Adverse Event Report: DR. JAPAN CO. LTD. ACCUTIP; SPINAL NEEDLE

DR. JAPAN CO. LTD. ACCUTIP; SPINAL NEEDLE
Catalog Number AT2235Q
Medical Device Problem Codes Manufacturing, Packaging or Shipping Problem (2975); Component Misassembled (4004)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 03/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the needle introducer (stylet) was longer than the needle cannula by approximately one-half (0.5) inch.As the defect was discovered prior to use, there was no risk to the patient as the needle was not used.The defect device was not available for examination; however, a photo was provided of the defect device.The clinic is returning the unused product and it will be exchanged for a different lot of the same size.
 
Additional Manufacturer Narrative
Importer summary: the manufacturer conducted an investigation and was unable to determine a root cause as the actual device was unavailable for the investigation, but a photo of the defect device was provided by the end-user.Unused samples returned by the end-user were 100% visually inspected but did not exhibit the defect reported.The manufacturer concluded the defect condition may have occurred after being shipped from the factory, as jigs used during the manufacturing process would not physically allow for such a condition to occur.Further, at the time of manufacture of this lot (non-sterile lot#37864) raw material for stylets longer than 3.5" inches was not available for production.(see the attached manufacturer investigation report) a follow up investigation was requested at the contract packager after the manufacturer's investigation was completed.Since the manufacturer concluded the defect did not occur in their facility, the next logical opportunity would occur during the handling of the needle while performing the packaging.We requested the contract packager conduct an investigation.They stated their process would not allow for this type of defect to occur and would be difficult to see if the longer stylet was present during the packing stage.As they only transfer the needle to the multivac cavity during packaging, they concluded the defect was not caused during this process (see attached the letter from the contract packager).We regret we are unable to offer a definitive explanation with the information and unused samples provided.Both the manufacturer and packager subcontractor were made aware of the reported defect but were unable to provide a root cause or corrective action.We have not received any similar complaints for this issue and can assume the defect is limited to a small number of samples reported by this end-user.Replacement product supplied to the end-user has to date not exhibited this defect, and we have requested that if found again the sample be retained for examination.We are moving to close this complaint based on the investigation results of the needle manufacturer, and the investigation conducted at the packaging contractor.We will continue to monitor our feedback system for any similar reports, update the manufacturer and our complaint file with any additional information, and take any necessary additional action at that time.We consider this report to be closed.- attachment: [cpl#19030601.01_img.Pdf, cpl#19030601.38_mfg investigation report.Pdf, cpl#19030601.39_eagle response letter.Pdf].
 
Event or Problem Description
It was reported that the needle introducer (stylet) was longer than the needle cannula by approximately one-half (0.5) inch.As the defect was discovered prior to use, there was no risk to the patient as the needle was not used.The defect device was not available for examination, however a photo was provided of the defect device.The clinic is returning the unused product and it will be exchanged for a different lot of the same size.

Brand Name
ACCUTIP
Common Device Name
SPINAL NEEDLE
Manufacturer (Section D)
DR. JAPAN CO. LTD.
1-1 kagurazaka, shinjuku-ku
tokyo, japan 162-0 825
JA  162-0825
MDR Report Key8409398
Report Number1058382-2019-00002
Device Sequence Number269181
Product Code BSP
UDI-Device Identifier00817781020079
UDI-Public00817781020079
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Importer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/11/2019
Report Date (Section F) 03/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/02/2023
Device Catalogue NumberAT2235Q
Device Lot Number80503DV
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/06/2019
Device Age10 MO
Event Location Outpatient Treatment Facility
Date Report to Manufacturer03/11/2019
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/11/2019
Supplement Report FDA Received Date04/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA03/11/2019